MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Model Number 5MAXACE132KIT-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the cerebral artery using a penumbra system ace 60 reperfusion catheter (ace60) and balloon guide catheter.During the procedure, while attempting to advance the ace60 through the balloon guide catheter, the physician experienced resistance when passing the hub; therefore, the ace60 was removed.Upon removal, the distal tip of the ace60 was noticed to be flattened.The procedure was completed using another ace60 and the same balloon guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace60 was ovalized at approximately 133.0 cm from the hub.Conclusions: evaluation of the returned ace60 confirmed a distal ovalization.If the device is pinched or gripped during the procedure, damage such as this may occur.During functional testing, the returned ace60 was able to advance through a demonstration neuron max without issue.The non-penumbra guide catheter used in the procedure was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9521126
Report Number3005168196-2019-02403
Device Sequence Number2659689
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model Number5MAXACE132KIT-A
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF89023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005